Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 27, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 23, 2012, 11:59 AM MDT. It took effect at Aug 24, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2012, 11:59 AM MDT (17:59 UTC)
- In effect from
- Aug 24, 2012, 12:00 PM MDT
- Expired
- Aug 24, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
352 WWUS85 KBOI 231759 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1159 AM MDT THU AUG 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 408 AND 418... .A DRY COLD FRONT WILL PUSH THROUGH THE REGION EARLY FRIDAY MORNING. THIS WILL BRING STRONG AND GUSTY WINDS TO THE WARNING AREA THROUGH THE EARLY EVENING HOURS. IDZ408-418-241500- /O.NEW.KBOI.FW.W.0027.120824T1800Z-120825T0100Z/ TREASURE VALLEY-WESTERN TWIN FALLS BLM- 1159 AM MDT THU AUG 23 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 408 AND 418... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
2 follow-up statements
086 WWUS85 KBOI 241443 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 843 AM MDT FRI AUG 24 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 408 AND 418... .A DRY COLD FRONT HAS PUSHED INTO CENTRAL IDAHO EARLY THIS MORNING. STRONG AND GUSTY POST FRONTAL WEST TO NORTHWEST CAN BE EXPECTED ACROSS THE WARNING AREA THROUGH THE EARLY EVENING HOURS. IDZ408-418-250100- /O.CON.KBOI.FW.W.0027.120824T1800Z-120825T0100Z/ TREASURE VALLEY-WESTERN TWIN FALLS BLM- 843 AM MDT FRI AUG 24 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 408 AND 418... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
612 WWUS85 KBOI 250054 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 654 PM MDT FRI AUG 24 2012 ...RED FLAG WARNING EXPIRING AT 7PM FOR THE TREASURE VALLEY AND WESTERN TWIN FALLS BLM WHICH ARE FIRE ZONES 408 AND 418... .WINDS ARE EXPECTED TO DROP OFF QUICKLY AFTER SUNSET AND RELATIVE HUMIDITY VALUES WILL RISE AS NIGHTFALL APPROACHES. IDZ408-418-250200- /O.EXP.KBOI.FW.W.0027.000000T0000Z-120825T0100Z/ TREASURE VALLEY-WESTERN TWIN FALLS BLM- 654 PM MDT FRI AUG 24 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 408 AND 418... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 23, 10:00 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 23, 10:00 AM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1000 AM MDT THU AUG 23 2012 .DISCUSSION...VISIBILITY IN THE LOWER VALLEYS OF SOUTHWEST IDAHO IS DOWN BELOW 5 STATUTE MILES AGAIN THIS MORNING AFTER SMOKE FROM NUMEROUS CENTRAL IDAHO FIRES FILTERED IN WITH THE OVERNIGHT SURFACE DRAINAGE FLOW. MORE ON SMOKE/VISIBILITY IN THE AIR STAGNATION SECTION BELOW. CLEAR SKIES TODAY WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MAKING ITS WAY INTO THE PACIFIC NORTHWEST FROM WESTERN CANADA. WINDS WILL INCREASE THIS AFTERNOON FROM THE WEST AS THE SURFACE PRESSURE GRADIENT TIGHTENS UP AHEAD OF THE TROUGH AXIS. THE STRONGEST WINDS WILL BE OVER EASTERN OREGON AT 15-20 KTS. THE TROUGH WILL BRING A DRY COLD FRONT ACROSS THE AREA EARLY FRIDAY MORNING AND SWITCH WINDS TO NORTHWEST WITH STRONGER WINDS IN THE UPPER TREASURE AND MAGIC VALLEYS. THESE WINDS WILL HELP TO CLEAR SMOKE OUT OF THE VALLEYS BEFORE BUILDING BACK IN OVER THE WEEKEND. A SIGNIFICANT COOL DOWN IS ALSO IN STORE FOR FRIDAY...MAX TEMPS FORECAST TO BE 5-10 DEGREES BELOW NORMAL ACROSS THE AREA. FORECAST IS ON TRACK AND NO UPDATES ARE NEEDED THIS MORNING. && .AVIATION...IFR CONDITIONS IN THE BOISE MTN VALLEYS WITH LOCAL MVFR IN THE SNAKE RIVER PLAIN THIS MORNING...INCLUDING THE KBOI TERMINAL...WILL CONTINUE THROUGH THE AFTERNOON. ALSO...WEST-SOUTHWEST WINDS ALOFT TO 20 KTS WILL BRING SMOKE LAYERS BACK TO SE OREGON AND SW IDAHO TODAY. CONDITIONS IMPROVE ON FRIDAY IN GUSTY WEST WINDS BEHIND A DRY COLD FRONTAL PASSAGE...BUT REDUCED VISIBILITY IN SMOKE WILL RETURN OVER THE WEEKEND. W-NW WINDS TO 20 KTS SURFACE AND ALOFT TODAY. && .AIR STAGNATION...WILL CONTINUE TO HAVE TWO MAIN SOURCE REGIONS OF SMOKE LAYERS ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO. THIS INCLUDES SURFACE SMOKE MAINLY FROM CENTRAL IDAHO /FEATHERVILLE STANLEY AND NORTH FORK/ DUE TO NIGHTTIME DRAINAGE WINDS AS WELL AS LAYERS MAINLY ALOFT FROM NORTH CALIFORNIA...NW NV AND OREGON DUE TO MAINLY SOUTHWEST WINDS ALOFT. INCREASING WEST FLOW TONIGHT AND FRIDAY WILL LIMIT SMOKE TO CENTRAL IDAHO AND NEAR THE NEVADA BORDER. STILL ANTICIPATE THAT BY THE WEEKEND...WEAKENING WINDS WILL ALLOW FOR OVERNIGHT SURFACE DRAINAGE FLOW TO BRING SMOKE BACK INTO THE LOWER VALLEYS FROM CENTRAL IDAHO FIRES...AND A SWITCH TO SOUTHWEST FLOW ALOFT WILL BRING MORE SMOKE TO THE AREA FROM CALIFORNIA/NEVADA/OREGON. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...AN APPROACHING DRY UPPER TROUGH WILL INCREASE WINDS OUT OF THE SW TODAY ESPECIALLY OVER OREGON WHERE GUSTS UP TO 30 MPH ARE EXPECTED IN THE MID AFTERNOON. THE DRY TROUGH WILL CROSS THE AREA TONIGHT INTO EARLY FRIDAY WITH A SHIFT TO WEST WINDS. A DRY SLOT WILL DESCEND OVER THE REGION FRIDAY AFTERNOON WITH OREGON GETTING DECREASING WINDS BUT IDAHO STILL GETTING GUSTS TO AROUND 30 MPH. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UPPER RIDGE REBUILDS OVER THE WESTERN U.S OVER THE WEEKEND INTO EARLY NEXT WEEK. WARM SW FLOW WILL HAVE TEMPERATURES 5-8 DEGREES ABOVE NORMAL FOR SUNDAY AND MONDAY. SOME MILD-LEVEL MOISTURE MAKES IT INTO SW IDAHO ON SUNDAY... BUT ATMOSPHERE IS TOO STABLE TO SUPPORT ANY AFTERNOON CONVECTION SO DON/T SEE ANY CHANCE FOR PRECIPITATION INTO EARLY NEXT WEEK. MODELS AGREE ON THE UPPER RIDGE BREAKING DOWN NEXT WEEK BUT DON/T AGREE ON THE TIMING. WITH FAVORABLE FIRE CONDITIONS /DRY AND HOT/...RETURN OF SW FLOW ALOFT AND A WEAK SURFACE GRADIENT...SMOKE WILL RETURN TO THE VALLEYS OF SW IDAHO OVER THE WEEKEND. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...CB AVIATION.....JDS AIR STAGNATION...VM PREV SHORT TERM...VM PREV LONG TERM....DG
Hazardous weather outlook, Aug 23, 5:28 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 528 AM MDT THU AUG 23 2012 IDZ011>016-028>030-033-ORZ061>064-241130- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 528 AM MDT THU AUG 23 2012 /428 AM PDT THU AUG 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.